Aa
A
A
Close
Avatar universal
l TRYPTOPHAN AND STRANGE FATIGUE?
ive been taking l tryptophan 1500mg for 2months now and noticed its affecting my running, i feel alot more exhausted at the end of my run , compared to when i wasnt taking this supplement. I'm also not able to lift heavy weights in gym. but Tryptophan helps me sleep, i enjoy 7hrs at night and nap during day.10hrs total.  i don't know if i should stop taking it. My libido and performance in bed is reat. but my workouts aren't what they used to be.thanks for any info on this.i read somewhere that 5htp can cause CNS fatigue. but some articles suggest it increases cardio and exercise capacity. i'm confused
Cancel
2 Answers
Page 1 of 1
Avatar universal
You mention two different supplements -- tryptophan and a metabolite of it, 5-HTP.  Most people don't feel anything from taking tryptophan because it isn't very successful in crossing the blood-brain barrier.  When the FDA banned it because of a tainted batch and left it banned for years, 5HTP from a plant was discovered and became the favored way to take it because it does cross the blood/brain barrier.  But it seems whatever form you're using is working, you are metabolizing it, and it's making you tired, as it's supposed to do.  This might wear off over time, it might not.  When used as an antidepressant, 5HTP often acts like one, with side effects such as sedation in the beginning that eventually a person gets used to.  10 hours of sleep a day is a lot, and too much sleep can also leave you feeling drowsy and weak just as much as too little can.  You might be a person who just doesn't need that much.  But the answer to your question is easy enough -- stop taking it and if the weakness goes away, you'll know it's the tryptophan.  You can even try a smaller dose and see if it works for you without the lingering effects.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
You have a lot of reading to do!

L-tryptophan can cause muscle weakness! And other problems.

http://www.supplements-and-health.com/tryptophan-side-effects.html

Comment
Cancel
Comment
Avatar universal
Can, but that doesn't mean it will, Gym.  Everything has side effects for someone, even carrots.  The main problem with tryptophan as a supplement is it often doesn't work, which is why doctors stopped using it decades ago for the most part.  Again, it doesn't easily cross the blood/brain barrier when taken as a supplement, but when it does work, it has a whole lot fewer side effects than medication.  
Comment
Cancel
Avatar universal
I think I'm now allergic to Avocados
It seems after eating an avocado I get a rash on my arms and the back of my hands. I love avocados will have to be tested.
Comment
Cancel
Avatar universal
Doesn't have much to do with tryptophan, but I don't much like avocados so no big loss if it were me.  Never heard of anyone being allergic to them.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
4059843 tn?1485843211
Blank
mishymoshymarcy You have nothing to lose...... Comment
Oct 20
973741 tn?1342346373
Blank
specialmom A fall chill is in the air.... Comment
Oct 18
Avatar universal
Blank
chrisltang commented on Activity after Retina...
Oct 16
Top Healthy Living Answerers
Exercise & Fitness Community Resources